MAUDE Adverse Event Report: DORNIER MEDTECH AMERICA, INC. DORNIER HOLMIUM LASER FIBER

DORNIER MEDTECH AMERICA, INC. DORNIER HOLMIUM LASER FIBER
Model Number K2013151
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A notification was received regarding a holmium fiber unit which was reported to have broken during usage.
 
Additional Manufacturer Narrative
The returned complaint sample was confirmed to be broken as reported by the complainant.Upon evaluation of the unit returned, it was determined the unit was broken with a jagged characteristic, no area of burn/apparent laser energy was noted on the area of breakage.The deices rfid tag was verified and no usage was recorded on rfid.The complainant reported the laser fiber broke and the operator received a superficial burn which required no follow up treatment.However, this could not be confirmed given the laser fiber rfid indicating no usage of the returned laser fiber device.All laser fiber units manufactured by dornier are confirmed via visual inspection as well as power performance testing prior to release for distribution which confirms the operational capacity as well as the state of the device.Dornier laser fibers are fragile, and must be handled with care as indicated on the valid dornier laser fiber ifu.No manufacturing defects were revealed during this investigation.It is likely the root cause of this complaint was related to a mechanical force placed on the laser fiber which caused or contributed to a fiber breakage.

Brand Name
DORNIER HOLMIUM LASER FIBER
Common Device Name
HOLMIUM LASER FIBER
Manufacturer (Section D)
DORNIER MEDTECH AMERICA, INC.
1155 roberts blvd
suite 100
kennesaw GA 30144
Manufacturer (Section G)
DORNIER MEDTECH AMERICA, INC.
1155 roberts blvd
suite 100
kennesaw GA 30144
Manufacturer Contact
amber stallings
1155 roberts blvd
suite 100
kennesaw 30144
7705146204
MDR Report Key17764021
Report Number1037955-2023-00033
Device Sequence Number12536116
Product Code GEX
UDI-Device Identifier04049958003158
UDI-Public01040499580031581727012810F0322R
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK2013151
Device Lot NumberF0322R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown